Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 119, NWS Tulsa, OK

March 20, 2006McIntosh County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 20, 2006, 4:39 PM CST for McIntosh County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 20, 2006, 4:39 PM CST (22:39 UTC)
Expired
Mar 20, 2006, 5:11 PM CST
In force
32 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County McIntosh County, OK

The radar

The Tulsa radar (KINX), 96 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 20, 4:25 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2006-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2006-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 414 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
445 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
414 m²/s²
0-3 km storm-relative helicity
578 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 202239
SVRTSA
OKC091-202330-
/O.NEW.KTSA.SV.W.0119.060320T2239Z-060320T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
439 PM CST MON MAR 20 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 530 PM CST

* AT 437 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 10 MILES SOUTHWEST OF HANNA...MOVING NORTHEAST AT
  40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HANNA...
  RAIFORD...VIVIAN...STIDHAM...EUFAULA...CHECOTAH AND RENTIESVILLE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3556 9561 3556 9555 3545 9535 3544 9535
      3524 9560 3524 9566 3519 9575 3520 9582
      3519 9586 3515 9592 3516 9598 3522 9598

$$
1 follow-up statement
000 
WWUS54 KTSA 202311
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
511 PM CST MON MAR 20 2006

OKC091-202321-
/O.CAN.KTSA.SV.W.0119.000000T0000Z-060320T2330Z/
MCINTOSH OK-
511 PM CST MON MAR 20 2006

...THE SEVERE THUNDERSTORM WARNING FOR MCINTOSH COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3556 9561 3556 9555 3545 9535 3544 9535
      3524 9560 3524 9566 3519 9575 3520 9582
      3519 9586 3515 9592 3516 9598 3522 9598

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 2:36 PM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Mar 20, 2:36 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
236 PM CST MON MAR 20 2006

.DISCUSSION...
AN UPPER LEVEL SYSTEM IS APPROACHING THE REGION THIS AFTERNOON. A
DEVELOPING SURFACE LOW CURRENTLY LOCATED IN WESTERN OKLAHOMA WILL
TRACK ACROSS THE FORECAST AREA THIS EVENING. SOME CLEARING/THINNING
OF OVERCAST IS CURRENTLY OCCURRING IN SOUTHEAST OKLAHOMA WHICH IS
HELPING TO DESTABILIZING THE AREA AHEAD OF THE SURFACE LOW. THUNDERSTORMS
ARE EXPECTED TO INITIALIZE SOON AND BE ONGOING IN/NEAR THE
SOUTHERN HALF OF THE FORECAST AREA BY FORECAST VALID TIME. ANY
CONVECTION IS EXPECTED TO WEAKEN QUICKLY AFTER SUNSET.

A 500 MB CLOSED LOW IS CURRENTLY SITUATED ABOVE THE OKLAHOMA
PANHANDLE AND SOUTHWEST KANSAS. AS IT TRACKS OFF TO THE ENE
OVERNIGHT... OUR WET WEATHER PATTERN WILL FINALLY CHANGE. A COLD
FRONT WILL MOVE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
OVERNIGHT AND PRECIPITATION CHANCES WILL DECREASE FROM THE WEST.
WE STILL HAVE THE POSSIBILITY OF A ROUND OF LIGHT WINTRY PRECIP
TOMORROW MORNING IN THE WAKE OF THE UPPER LOW AS THE SYSTEM
DEPARTS. AT THIS TIME IT APPEARS THAT THERE WILL BE NO
ACCUMULATION ANYWHERE SOUTH OF THE KANSAS BORDER.

WITH A COLD AIRMASS IN PLACE... TEMPERATURES WILL REMAIN WELL BELOW
NORMAL THROUGH THE REST OF THE WORK WEEK. PRECIPITATION CHANCES ON
THURSDAY REMAIN IN THE FORECAST. IN FACT SUCCESSIVE MODEL RUNS OVER
THE PAST DAY OR SO HAVE IMPROVED THE MOISTURE SITUATION WITH THE
MID-WEEK TROUGH... SO CONFIDENCE HAS IMPROVED SOME. WITH THE COLD
AIRMASS STILL IN PLACE... WOULD EXPECT TO SEE SOME MIXED PRECIP
OVER THE NORTHERN THIRD OF THE FORECAST AREA. AM NOT EXPECTING ANY
ACCUMULATION AT THIS TIME.

A SLOW WARMING TREND WILL ENSUE AFTER THURSDAY. SPRING-LIKE
TEMPERATURES SHOULD RETURN BY LATE IN THE WEEKEND AND SOUTHERLY
WINDS WILL PICK UP AS WELL. AN UPPER LOW WILL TRAVERSE THE REGION
LATE SUNDAY INTO MONDAY. AT THIS POINT IT LOOKS LIKE IT WOULD BE A
CONVECTIVE EVENT AND HAVE INCLUDED A CHANCE OF SHOWERS AND
THUNDERSTORMS SUNDAY AFTERNOON INTO MONDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   34  44  27  47 /  50  20  10  10
FSM   38  46  28  50 /  20  20  10  10
MLC   36  46  28  48 /  20  10  10  10
BVO   33  42  26  47 /  60  20  10  10
FYV   33  42  23  48 /  50  20  10  10
BYV   32  42  23  44 /  60  30  10  10
MKO   33  43  24  48 /  30  20  10  10
MIO   31  41  22  46 /  60  30  10  10
F10   33  45  25  47 /  20  10  10  10
HHW   40  54  32  53 /  20  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 7
LONG TERM FORECASTER ID= 6
Hazardous weather outlook, Mar 20, 12:45 PM CST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CST MON MAR 20 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1245 PM CST MON MAR 20 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...FAR SOUTHEAST OKLAHOMA.
	ONSET...LATE AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

	AREA AT GREATEST RISK...SOUTH OF A TULSA TO FAYETTEVILLE LINE.

DISCUSSION...
A STRENGTHENING SURFACE LOW WAS NOTED OVER THE NORTHERN TEXAS
PANHANDLE EARLY THIS AFTERNOON...WITH A WARM FRONT EXTENDED
SOUTHEAST ALONG THE RED RIVER. SKIES WHERE CLEARING SOUTH OF THIS
BOUNDARY...AND THIS DRIER PUSH OF AIR IS EXPECTED TO MOVE INTO
SOUTHEAST OKLAHOMA DURING THE AFTERNOON. AS THE UPPER LEVEL SYSTEM
AND ASSOCIATED COLD AIR ALOFT MOVES EAST...THE ATMOSHPERE WILL
QUICKLY DESTABILIZE AS LAPSE RATES STEEPEN. THUNDERSTORMS COULD
DEVELOP OVER SOUTH CENTRAL OKLAHOMA BY MID-AFTERNOON...ALONG THE
FRONTAL BOUNDARY...AND MOVE INTO PARTS OF EASTERN OKLAHOMA AFTER 4
PM. LOW-TOPPED SUPERCELLS WILL BE POSSIBLE...WITH LARGE HAIL
POSSIBLE.

THERE IS A SMALL THREAT OF AN ISOLATED TORNADO...MAINLY IN FAR
SOUTHEAST OKLAHOMA CLOSEST TO THE TRACK OF THE SURFACE LOW.

A LIGHT WINTRY MIX IS POSSIBLE LATE TONIGHT OVER NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS AS THE UPPER LOW EXITS THE AREA. LITTLE OR NO
ACCUMULATION IS EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...WINTER WEATHER POTENTIAL.
WEDNESDAY...WINTER WEATHER POTENTIAL.
THURSDAY...WINTER WEATHER POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THERE MAY A LIGHT WINTRY MIX ONGOING TUESDAY MORNING OVER NORTHWEST
ARKANSAS AND FAR NORTHEAST OKLAHOMA BEFORE ENDING BY NOON TUESDAY.

THERE WILL BE ANOTHER SHOT OF WINTRY PRECIPITATION WEDNESDAY NIGHT
INTO THURSDAY MORNING AS ANOTHER UPPER LEVEL DISTURBANCE MOVES ACROSS
THE AREA. LITTLE IF ANY ACCUMULATION OF SNOW IS EXPECTED AT THIS TIME.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
WHILE ANY WINTRY PRECIPITATION IS EXPECTED TO REMAIN
LIGHT...EMERGENCY MANAGERS AND OTHER INTERESTED PARTIES SHOULD
MONITOR THE LATEST FORECASTS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Mar 20, 4:32 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
432 PM CST MON MAR 20 2006

OKZ065-066-202315-
OKFUSKEE OK-OKMULGEE OK-
432 PM CST MON MAR 20 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OKMULGEE

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 432 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTH OF CLEARVIEW...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WILSON...CLEARVIEW...
PHAROAH...OKFUSKEE...OKMULGEE...SCHULTER...MORRIS...PRESTON...BEGGS
AND BALD HILL.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 4:24 PM CSTSevere Thunderstorm WarningTSAPittsburg51 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.